Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Apr 22, 2007, 5:09 AM CDT for Logan County, Wichita County, Kansas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 22, 2007, 5:09 AM CDT (10:09 UTC)
- Expired
- Apr 22, 2007, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Logan County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 84 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 7:03 AM CDT | FLASH FLOOD | 3 N Russell Springs, KS | CREEK RUNNING OVER LOW WATER CROSSING ROADS IN PASTURE. |
| Apr 22, 7:11 AM CDT | FLASH FLOOD | 5 Sw Oakley, KS | MANY COUNTY ROADS FLOODED AND IMPASSABLE BETWEEN OAKLEY AND RUSSELL SPRINGS. |
| Apr 22, 7:48 AM CDT | FLASH FLOOD | 6 N Leoti, KS | WATER RUNNING OVER HIGHWAY 25 ABOUT 150 FEET WIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGLD 221010
FFWGLD
KSC109-203-221400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
509 AM CDT SUN APR 22 2007
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LOGAN COUNTY IN WEST CENTRAL KANSAS...
THIS INCLUDES THE CITY OF OAKLEY...
WICHITA COUNTY IN WEST CENTRAL KANSAS...
THIS INCLUDES THE CITY OF LEOTI...
* UNTIL 900 AM CDT
* AT 502 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINONA...
RUSSELL SPRINGS...MONUMENT...LEOTI...AND MARIENTHAL
ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE IN
THE WARNED AREA. RAINFALL REPORTS NEAR LEOTI INDICATE THAT
APPROXIMATELY THREE INCHES OF RAIN HAS ALREADY FALLEN THERE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3827 10153 3826 10111 3870 10113 3871 10082
3913 10081 3912 10144 3870 10147 3868 10155
$$
MENTZER3 follow-up statements
000
WGUS73 KGLD 221101
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
500 AM MDT SUN APR 22 2007
KSC109-203-221400-
WICHITA KS-LOGAN KS-
600 AM CDT SUN APR 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR LOGAN
AND WICHITA COUNTIES...
AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINONA...
RUSSELL SPRINGS...LEOTI...OAKLEY...AND THE MONUMENT ROCKS. OVER
THREE INCHES OF RAIN WAS REPORTED NEAR LEOTI. RADAR ESTIMATES
INDICATE BETWEEN TWO AND THREE INCHES OF RAIN HAS FALLEN IN SOUTHERN
LOGAN COUNTY.
DRIVERS ON HIGHWAY 25 BETWEEN LEOTI AND RUSSELL SPRINGS SHOULD BE
PREPARED FOR AREAS OF FLOODING. DRIVERS ON HIGHWAY 83 BETWEEN OAKLEY
AND THE MONUMENT ROCKS WILL ALSO ENCOUNTER LOCALIZED FLOODING.
COUNTY ROADS IN THE COUNTIES WILL BE VERY SLIPPERY...AND WATER WILL
COVER THE ROADS IN SOME LOCATIONS. DO NOT ATTEMPT TO DRIVE THROUGH
ROADS THAT ARE COVERED BY RAPIDLY RUNNING WATER.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3827 10153 3826 10111 3870 10113 3871 10082
3913 10081 3912 10144 3870 10147 3868 10155
$$
MENTZER000
WGUS73 KGLD 221225
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
624 AM MDT SUN APR 22 2007
KSC109-203-221400-
WICHITA KS-LOGAN KS-
724 AM CDT SUN APR 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR LOGAN
AND WICHITA COUNTIES...
AT 715 AM CDT...FLOODING WAS REPORTED ACROSS LOGAN COUNTY. THE
EMERGENCY MANAGER FOR LOGAN COUNTY REPORTED MANY COUNTY ROADS
BETWEEN OAKLEY AND RUSSELL SPRINGS WERE IMPASSABLE DUE TO RUNNING
WATER OVER THE ROADS. AN OBSERVER NORTH OF RUSSELL SPRINGS REPORTED
A LOW WATER CROSSING WAS FLOODED.
ALTHOUGH RAIN IS DECREASING OVER WICHITA AND LOGAN COUNTIES...COUNTY
ROADS WILL REMAIN FLOODED FOR SEVERAL MORE HOURS. EVEN WHEN ROADS
DRAIN LATER TODAY...THEY WILL CONTINUE TO BE EXTREMELY SLIPPERY.
DO NOT DRIVE ON ROADS THAT ARE COVERED BY WATER. REMEMBER...TURN
AROUND...DONT DROWN.
LAT...LON 3827 10153 3826 10111 3870 10113 3871 10082
3913 10081 3912 10144 3870 10147 3868 10155
$$
MENTZER000
WGUS73 KGLD 221355
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
753 AM MDT SUN APR 22 2007
KSC109-203-221403-
WICHITA KS-LOGAN KS-
853 AM CDT SUN APR 22 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 AM CDT FOR LOGAN AND
WICHITA COUNTIES...
RAIN WILL END OVER THE AREA DURING THE NEXT HOUR. COUNTY ROADS WILL
REMAIN SLIPPERY THROUGH THE REST OF THE DAY...SO DRIVE WITH EXTRA
CAUTION.
LAT...LON 3827 10153 3826 10111 3870 10113 3871 10082
3913 10081 3912 10144 3870 10147 3868 10155
$$
MENTZERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 3:58 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 22, 3:58 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 258 AM MDT SUN APR 22 2007 .DISCUSSION...SHORT TERM FORECAST CHALLENGES HINGE UPON THE LOW PRESSURE SYSTEM CURRENTLY MOVING THROUGH THE CENTRAL HIGH PLAINS LIFTING INTO POSITION OVER WESTERN IOWA BY 00Z THIS EVENING. THE LOW PRESSURE SYSTEM CURRENTLY AFFECTING THE REGION IS MOVING THROUGH THE CENTRAL HIGH PLAINS EARLY THIS MORNING WITH ANOTHER UPPER TROUGH MOVING INTO POSITION OVER THE PACIFIC NORTHWEST. THE SURFACE AND UPPER LOW CENTER ARE SIMILARLY LOCATED OVER SOUTHEAST COLORADO CURRENTLY WITH WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS CONTINUING ACROSS THE FORECAST AREA EARLY THIS MORNING. THIS AREA OF PRECIPITATION WILL CONTINUE TO MOVE TO THE NORTHEAST THROUGH THE DAY TODAY WITH DRYER AIR MOVING INTO THE AREA BEHIND THE LOW. THE STEEPER PRESSURE GRADIENT CURRENTLY ALONG THE FRONT RANGE WILL MOVE ACROSS EASTERN COLORADO...SOUTHWEST NEBRASKA...AND NORTHWEST KANSAS DURING THE DAY TODAY. NORTHWEST WINDS WITH SPEEDS FLIRTING WITH ADVISORY CRITERIA ARE EXPECTED TODAY. FEEL THE SYSTEM WILL MOVE FAIRLY QUICKLY ACROSS AND OUT OF THE FORECAST AREA...SO THE AREA OF STRONGEST WINDS WILL ALSO MOVE QUICKLY ACROSS THE AREA WITH ANY ONE PARTICULAR LOCATION NOT REMAINING IN THE AREA OF THE STRONGEST GRADIENT AND WINDS FOR ANY EXTENDED PERIOD OF TIME. WILL HOLD OFF ON ANY TYPE OF WIND HIGHLIGHT FOR NOW AS A RESULT. BRIEF SHORT WAVE RIDGING IS EXPECTED ACROSS THE TRI-STATE REGION TONIGHT AND TOMORROW AHEAD OF THE NEXT LOW PRESSURE SYSTEM THAT DROPS INTO THE SOUTHWEST U.S. THIS NEXT LOW FOLLOWS A TRACK ACROSS THE TRI-STATE REGION ON WEDNESDAY EVENING THAT IS VERY SIMILAR TO THE LOW CURRENTLY MOVING ACROSS THE REGION. THEREFORE...EXPECT THUNDERSTORMS TO DEVELOP ACROSS THE REGION MONDAY AFTERNOON AND EVENING AHEAD OF THE SYSTEM WITH SHOWERS AND A FEW THUNDERSTORMS LIKELY LINGERING INTO TUESDAY AND TUESDAY NIGHT BEFORE ANOTHER BRIEF DRYING WITH A SHORT WAVE RIDGE ALOFT MOVING OVER THE CENTRAL HIGH PLAINS BY WEDNESDAY NIGHT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
Hazardous weather outlook, Apr 21, 10:25 PM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 925 PM MDT SAT APR 21 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 925 PM MDT SAT APR 21 2007 /1025 PM CDT SAT APR 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE ENTIRE TRI- STATE REGION MONDAY AHEAD OF AN INTENSIFYING UPPER LEVEL LOW ADVANCING FROM THE WEST. SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED TO LINGER THROUGH WEDNESDAY AS THIS SYSTEM MOVES EAST OF THE ROCKIES AND ACROSS THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MCGUIRE
In the hours before
Local storm report, Apr 22, 4:23 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
323 AM MDT SUN APR 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 6 SW CLARKVILLE 40.32N 102.70W
04/21/2007 E2.00 INCH YUMA CO PUBLIC
0510 PM HAIL 3 NW JOES 39.68N 102.72W
04/21/2007 E0.88 INCH YUMA CO TRAINED SPOTTER
0510 PM HAIL 5 W CLARKVILLE 40.38N 102.71W
04/21/2007 E0.75 INCH YUMA CO PUBLIC
HAIL COVERING THE GROUND
0523 PM HAIL 9 NNE KIT CARSON 38.88N 102.73W
04/21/2007 E0.75 INCH CHEYENNE CO CO-OP OBSERVER
0544 PM HAIL 20 S STRATTON 39.01N 102.60W
04/21/2007 E0.75 INCH CHEYENNE CO TRAINED SPOTTER
HAIL COVERING THE GROUND
&&
MENTZERNearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.